Q. I am suffering with sudden bouts of loose motion. Please help.

Answered by
Dr. Anshul Varshney
and medically reviewed by Dr. Sneha Kannan
Published on Mar 09, 2016 and last reviewed on: Jun 10, 2019

Hi doctor,

I am a 62 year old male. I am suffering from multiple neurofibroma of spinal cord and acoustic neurofibroma. I had bypass surgery four years ago and since then I am under medication, which is given below. My present problem is related to stomach. Since the operation, I started having sudden bouts of loose motion. Earlier, the interval between the bouts was about 15 to 20 days which gradually reduced now to about three days. I have consulted numerous doctors including gastro specialist. Sonography reveals all organs to be normal except grade one fatty liver. No blood, pus cells in stool. My hemoglobin is 16.1. I have undergone deworming course by taking Rcifax 400 bd for five days, Noworm 400 and Nortryptomer od for three days, but there has been no effect. The consulted doctors have different opinions, some say that it is due to neurofibroma and some say it is due to reaction of medicines which I am taking. But no remedy has been suggested yet. If the loose motions become uncontrolled, I am forced to take Norflox TZ, which gives temporary relief. These loose motions are sudden, often soil clothes and have imprisoned me in the house. My current medication includes Nikoran 5 bd, Cardivas 3.125 bd, Cardace 2.5 od, Flavedon MR od, Lasix 40 half tablet od, Becosule od, Clopivas 150 od and Rosuvas 10 od. Please help me.

Dr. Anshul Varshney

Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology
#

Hi,

Welcome to icliniq.com.

Such diarrhea is seen in Irritable bowel syndrome (IBS). IBS is of three types:

  1. Diarrhea predominant.
  2. Constipation predominant.
  3. Mixed variety.

You seem to be suffering from IBS diarrhea predominant. However, IBS is a diagnosis of exclusion. We investigate suspected cases of IBS with thyroid profile, fasting blood sugar and ultrasound abdomen. If all investigations are normal as you have mentioned blood and stool test (considering these investigations have been performed), then you are probably suffering from irritable bowel syndrome. In case you ever have had blood or mucous in stools, you require a colonoscopy to rule out any evidence of inflammatory bowel disease.

I advice the following for treatment of IBS:

  1. Proton pump inhibitors like Pantoprazole and Rabeprazole, which will help in neutralizing any acid if you have in stomach.
  2. You should avoid fat and pepper in diet and prefer to take soft, bland diet.
  3. You can take smooth muscle relaxant like Mebeverine for stomach pain, in case you have.
  4. In refractory cases drugs like Chlordiazepoxide and Clidinium bromide can be used, if the condition is not responding.

The Probable causes:

Idiopathic.

Investigations to be done:

Routine.

Probable diagnosis:

IBS.

Preventive measures:

Stress free life.

Also Read Answers From:

Related Questions & Answers


I have IBS and seems to be related to SIBO. Please advise management.

Query: Hi doctor, I realize I have IBS symptoms and they seem to be related to SIBO. I need your advice on how to treat it effectively. Here are some symptoms and test results. Leaky gut or intestinal permeability with multiple food intolerances. Seems to have hydrogen sulfide based SIBO, severe farting...  Read Full »

Is Pantoprazole allergy something to be concerned about?

Query: Hello doctor, I had indigestion problems last month and I was given a Pan 40 injection in a 24/7 hospital in my locality. The moment I was given the injection, my body developed rashes, redness, and itching. My doctor immediately gave Avil injection after which rashes and redness subsided. Two days...  Read Full »

Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.